Covid-19 vaccine side effects: Heavy periods might be on the cards for women
As more and more people are getting vaccinated today, the range of Covid-19 vaccine side-effects has only increased. Previously, fever and fatigue were observed in many people, several hours after they got inoculated. Some also experienced pain and swelling in the injection site, but turns out, women are facing other problems too—a change in their menstrual cycle. Again, there is variation in symptoms—some have been bleeding more than usual, while others have noticed certain abnormalities.
Experts suggest the menstrual cycle is flexible and responds to various things, including stress, mental or physical changes, or anything to do with immunity. Its nature is such that it adapts and presents itself in various ways.
What’s more, there could be a potential relationship between nanoparticles used in the Covid-19 vaccines, as well as changes in bleeding partners. That’s because nanoparticles could have a temporary immune reaction, killing platelets. While they do not take time to regenerate, it could be difficult, especially when someone gets a period after a shot.
But the bigger question is: Could there be a possible link between vaccines and menstruation? Let’s find out.
The link between Covid-19 vaccines and menstrual cycle
There isn’t enough research to prove that Covid-19 vaccine side effects include changes in menstrual cycles, but the very fact that women are included as part of drug trials could be a giveaway. Myths and misconceptions are floating around in large numbers on the web, but what’s important to understand is that it doesn’t represent all bodies. Various biological and cultural effects come into play to determine the impact of vaccines on the menstrual cycle.
While researchers are unsure of how vaccines could impact menstruation, there is still evidence that shows having covid-19 could impact your periods. That’s because the virus is said to enter the human cells, and these receptors are found in parts of the GI system, kidneys, uterus, and most possibly the placenta.
There’s another study that was conducted in China, which included 200 women with and without Covid-19. It was found that about 20-25 percent of them had some changes in their menstrual cycles, either in the volume or other irregularities. Some experts believe inflammation could be a possible reason for changes in the cycle.
With the incidence of multiple theories, it’s hard to pinpoint the exact reason, but some believe that estrogen has an impact on covid-19. It may not necessarily be negative, but it does alter the period. Findings are still underway to understand if it could have a long-term impact on the menstrual cycle.
What should you do?
Well, if you notice any changes in your period, after you’ve got a shot, then make sure to visit your gynecologist at the earliest. It could also be that you’re suffering from fibroids, endometriosis or PCOS, if the changes stay on for too long. Because research says that any vaccine-related changes will only last for a few cycles.